People who brew and consume poppy tea are essentially playing Russian roulette with their lives. The word “tea” can give people the mistaken impression that what they’re drinking is safe. The concentration of opiates in the pods and seeds of the plant are unpredictable, and a poppy tea overdose is possible. It is also important to know, that someone can brew two batches with the same amount of ingredients and get two completely different outcomes. Some irresponsible websites list the steps needed to brew the tea while stating that the danger of overdose is minimal; which is not true.
Morphine intoxication can occur, no matter how careful people are in making the tea. This scenario can be fatal. Some sites also suggest using the tea as a treatment for opiate addiction. Those who use poppy tea medicinally are at the same risk for overdosing as those who use it recreationally to achieve a high. Overdose can result in respiratory depression and cardiac arrest. Poppy tea contains opiates, which depress the central nervous system. It is especially dangerous to mix it with alcohol or other substances that also have this effect.
Drinking a poppy seed tea may sound harmless, but it can be a recipe for disaster. It is extremely important, to be aware of the potential health risks when ingesting any poppy plants products.
Poppy Seed Tea
Each batch of poppy seeds are different, and everyone processes their tea differently. In other words, the strength of the tea can be entirely different one batch to another. Additionally, if the seeds were washed before using or how one person metabolizes the poppy seed tea, can also influence the results. Studies have shown, that there is a significant variation in how much codeine and morphine are excreted in the urine of a group of poppy tea drinkers. For this reason, it is almost impossible to tell how much someone is ingesting, which makes impossible to control a poppy tea overdose.
Poppy Tea Addiction
In addition to overdose, the use of poppy tea can result in addiction that is physical and/or mental. A clear sign of physical addiction is the onset of withdrawal symptoms once regular use has been stopped suddenly. Poppy tea use can escalate quickly, leading to tolerance. This is when the body becomes accustomed to the opiates and increasingly larger doses must be taken to register effects. Poppy seeds are sold everywhere and which makes it much more dangerous for teens.
- Body shakes
- Muscle and bone pain
Poppy Tea Overdose Signs
Signs of an opiate overdose can include:
- Difficult breathing
- Trouble swallowing
- Heart palpitations
- Pinpoint pupils
- Low blood pressure
- Lethargy and coma.
- Respiratory depression and death.
It’s important for people who experiment with poppy tea to know the overdose signs to look for. If you or someone you know is experiencing any of these signs, it’s essential to seek emergency medical help at once. A poppy tea overdose is almost always accidental, though some people may intentionally set out to overdose. An overdose can occur from consuming a tea concoction with a high concentration of opiates or taking it in conjunction with alcohol or other drugs that include other narcotics, tranquilizers, sleeping medications and muscle relaxers. If people who are overdosing seek help quickly enough, medical personnel may be able to treat them successfully. Activated charcoal can be used to counteract the effects of poppy tea and absorb the opiates.
Consuming poppy tea regularly may lead to opioid dependence and addiction. Poppy tea can be quite intense, and with a longer withdrawal than morphine. For this reason, it is important to be extra careful when consuming poppy tea regularly.
Last Updated on